Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 28, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 22, 2005, 4:20 PM EDT for Columbia County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 4:20 PM EDT (20:20 UTC)
- Expired
- Apr 22, 2005, 4:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Columbia County, GA
The radar
The Columbia radar (KCAE), 109 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 222020
SVRCAE
GAC073-222045-
/O.NEW.KCAE.SV.W.0028.050422T2020Z-050422T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
420 PM EDT FRI APR 22 2005
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLUMBIA COUNTY IN EAST CENTRAL GEORGIA.
* UNTIL 445 PM EDT.
* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
EVANS...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
COLUMBIA COUNTY.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 8 0 0,
7 7 5, 7 1 9 9.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 8 0 0,
7 7 5, 7 1 9 9.
LAT...LON 3370 8232 3351 8223 3362 8210 3367 8219
3374 8231
$$
AWPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:45 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 22, 2:45 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
245 PM EDT FRI APR 22 2005
.SHORT TERM (TNGT-MON)...
ON GOING SEVERE WEATHER WILL CONTINUE THRU THE EVENING. COLD FRONT
MOVES THRU LATER TNGT AND TSRA BE ON THE DECREASE. STRONG COLD FRONT
WILL LOWER MAX TEMPS INTO THE LOWER 60S BY SUN. STRONG WINDS
EXPECTED SATURDAY AND WILL ISSUE A LAKE WIND ADVISORY...STARTING
AROUND MIDNIGHT TONIGHT AS WINDS SHOULD BECOME 10/20 AND GUSTY.
WINDS WILL DECREASE SATURDAY NIGHT AND NOT AS STRONG ON SUNDAY. WILL
STAY CLOSE TO MOS MAX/MIN TEMPS.
&&
.LONG TERM (TUE-FRI)...
HIGH PRESSURE MOVES OFFSHORE MONDAY. A COLD FRONT MOVES INTO EASTERN
TN TUE EVE AND OFFSHORE WED EVE. COLD FRONT SLOWS WED AS UPPER FLOW
BECOMES NEARLY PARALLEL TO FRONT. HIGH PRESSURE BUILDS ACROSS THE
SOUTHEAST THU AND FRIDAY. WILL GENERALLY FOLLOW MOS MAX/MIN WITH
ONLY FEW ADJUSTMENTS.
&&
.AVIATION...
SQUALL LINE DEVELOPING IN CENTRAL AND NORTH GEORGIA THIS AFTERNOON
WILL MOVE EAST ACROSS CENTRAL SOUTH CAROLINA/CSRA DURING THE EVENING.
MVFR AT TIMES DUE TO SCATTERED TO NUMEROUS
THUNDERSTORMS...ESPECIALLY AFTER 00Z. EXPECT CLEARING AFTER
09Z...BUT WIND INCREASING WITH 25 KT GUSTS POSSIBLE TOWARD END OF
TAF PERIOD.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...SEVERE TSTM WATCH TIL 8 PM.
LAKE WIND ADVISORY FROM 1 AM TONIGHT TO 10 PM SAT.
GA...SEVERE TSTM WATCH TIL 8 PM.
LAKE WIND ADVISORY FROM 1 AM TONIGHT TO 10 PM SAT.
&&
25/25/19Hazardous weather outlook, Apr 22, 7:20 AM EDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 720 AM EDT FRI APR 22 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-231100- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 720 AM EDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE EARLY MORNING HOURS SATURDAY. BREEZY CONDITIONS ARE EXPECTED SATURDAY AND SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Apr 22, 1:37 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 137 PM EDT FRI APR 22 2005 SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-222037- AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON -COLUMBIA-EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON -LINCOLN-MCCORMICK-MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND -SALUDA-SUMTER- INCLUDING THE CITIES OF AIKEN...AUGUSTA...BISHOPVILLE...COLUMBIA ...LEXINGTON...NEWBERRY...ORANGEBURG...SUMTER... 137 PM EDT FRI APR 22 2005 ...STRONG THUNDERSTORMS DEVELOPING IN NORTHEAST AND CENTRAL GEORGIA MOVING TOWARD SAVANNAH RIVER... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN NORTHEAST GEORGIA MOVING TOWARD THE AUGUSTA AREA AND PIEDMONT SOUTH CAROLINA. THE STRONGEST STORMS MAY MOVE INTO MCCORMICK...EDGEFIELD...SALUDA...AND NEWBERRY COUNTIES MAINLY AFTER 300 PM. THESE STORMS MAY PRODUCE STRONG GUSTY WINDS...HAIL...OCCASIONAL LIGHTNING...AND BRIEF HEAVY DOWNPOURS. A FEW OF THESE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING ACROSS THE CENTRAL SAVANNAH RIVER AREA AND MIDLANDS OF SOUTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. AWP
Local storm report, Apr 22, 4:18 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
418 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HAIL NORTH AUGUSTA 33.52N 81.96W
04/22/2005 1.75 INCH AIKEN SC AMATEUR RADIO
GOLFBALL SIZE HAIL IN THE CITY OF NORTH AUGUSTA.
&&
DSNearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.